Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 29, 2025, 6:02 PM EDT for Hanover County, Henrico County, City of Richmond, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2025, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 29, 2025, 8:35 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Richmond, VA, Hanover County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:47 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 3:47 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 347 PM EDT Sun Jun 29 2025 .SYNOPSIS... High pressure off the Southeast coast will bring hot and humid conditions into early this week. A cold front arrives by later Tuesday and potentially into Wednesday bringing an increased chance of showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 345 PM EDT Sunday... - Scattered showers and thunderstorms expected late this afternoon/evening, with a few possibly strong to severe. GOES water vapor channels continue to depict a large amplitude upper ridge off the Southeast US coast. At the surface, high pressure is co-located at the surface, with a cold front on the northern periphery of the high aligned W-E across PA, and a trough to the lee of the Blue Ridge. Isolated to scattered showers/tstms are developing in vicinity of the lee-side trough and along the sea- breeze. Seasonally hot and humid with temperatures in the mid/upper 80s along the coast and in the lower 90s inland. Scattered and loosely organized showers/tstms should continue to develop through the late aftn and early evening hours in a highly unstable but weakly sheared environment. Most tstms should be sub-severe, but there is a low probability of localized strong to damaging wind gusts from wet microbursts in a high PW airmass. Showers/tstms should diminish in coverage later this evening and largely dissipate overnight. Warm and humid with low temperatures in the lower to mid 70s W to mid to upper 70s E. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... As of 345 PM EDT Sunday... Key Messages: - Hot weather continues into early this week, with chances of afternoon thunderstorms Monday. - Frontal passage Tuesday/Tuesday night will bring numerous showers and thunderstorms to the area. The front will linger to our north on Monday, so another round of afternoon/evening scattered showers/tstms are forecast that will favor the W/NW counties. The environment Monday will continue to feature good instability and strong daytime heating, and SPC has the NW third of our area in a marginal risk for localized strong to damaging wind gusts. Continued hot and humid Monday. Forecast highs are above seasonal averages but within 1 st dev. Dewpoints in the lower to mid 70s during peak heating should yield heat indices of 98-104F. Convection wanes overnight with another warm humid night with lows in the mid to locally upper 70s. A cold front will advance towards our area from the NW Tuesday. PW values increase as the front approaches our area Tuesday afternoon. A little better flow aloft arrives later Tuesday aftn and evening associated with an upper trough. This could result in improved storm organization and the entire area is in a marginal severe risk for Tuesday. Additionally, locally heavy rain is possible with a moisture rich airmass. Hot and humid Tuesday, but not unusual for 1 July ahead of the front with high temperatures in the lower to mid 90s and peak heat indices of 98-104F. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... As of 345 PM EDT Sunday... Key Messages: - Front may stall near VA/NC border, bringing increased rain chances to SE VA and NE NC Wednesday. - Lower dew points will bring some relief to the area. 29/12z guidance continues to suggest that the front will stall near the NC/ VA border Tuesday night into Wednesday, which would bring increased rain chances to SE VA and NE NC. Otherwise, 29/12z EPS/GEFS push the front S of the area by Thursday, with PW values dropping below normal by Thursday/Friday. Given this, the secondary front that moves through the region Thursday night will have less moisture to work with, and PoPs are less than 15% at this time. High temperatures drop into the 80s Wednesday with PoPs ranging from 15-30% N to 60-70% S with the front lingering over the locally area. Highs return to the lower 90s Thursday, but dewpoints drop a few degrees. Highs Friday are in the mid 80s to near 90F behind the secondary front with dewpoints in the 60s for much of the area, so some relative relief (at least for early July standards) arrives later this week. Upper ridging will start to build across the Northeast and Mid-Atlantic by next weekend. Highs trend back toward the 90s, but dewpoints will be slower to recover and mainly dry conditions are expected for the Independence Day holiday weekend. Lows will primarily be in the upper 60s to mid 70s later this week into next weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 200 PM EDT Sunday... High pressure remains centered off the Southeast coast as of 18z, with a cold front N of the region aligned W-E across PA. VFR with developing aftn CU and a few showers/tstms along the sea-breeze E of SBY. The wind is generally SW 5-10kt, and will potentially shift to ENE with the sea-breeze at ORF. Isolated to scattered showers/tstms are expected to develop through the aftn and early evening. However, only RIC has enough confidence at this time to include a TEMPO for thunder later this aftn/early evening. Any showers/tstms could produce brief strong wind gusts and brief vsby restrictions. Any lingering showers/tstms should dissipate late this evening into the early overnight hours (03-06z). MVFR vsby is possible again at SBY later tonight toward sunrise Monday. Primarily VFR Monday with a 20-30% chc of showers/tstms toward the coast and a 30-50% chc farther inland. The wind will mainly be SW 5-10kt Monday and potentially shift to ENE at ORF with the sea-breeze during the aftn. VFR conditions are primarily expected Monday night through Wednesday. However, there is an increased chc of mainly aftn/evening showers/tstms Tuesday and Wednesday with a slow moving cold front. Any showers/tstms have the potential to produce brief flight restrictions and strong wind gusts. VFR Thursday and Friday as drier air builds into the region behind the cold front. && .MARINE... As of 330 PM EDT Sunday... Key Messages: - Generally benign marine conditions through tomorrow (outside of convection). - Small Craft Advisories are likely for the Ches. Bay, lower James River, and Currituck Sound early Tuesday to early Wednesday, and possible elsewhere ahead of a stronger cold front. Current surface analysis shows high pressure continues to dominate the region from the south, keeping sub-SCA conditions for tonight and most of the day tomorrow. SW winds are currently ~10 kt with a few gusts to 15 kt in the coastal waters. Winds are expected to remain similar through Monday morning. Ahead of the next frontal passage, SW winds will begin to increase Monday afternoon, but likely remaining below SCA criteria through the afternoon. Winds then gradually increase Monday afternoon as the pressure gradient tightens up ahead of the next cold front (which will be somewhat stronger). Remaining out of the SW, late Monday afternoon into early Tuesday, winds are expected to increase to 15-20 kt with gusts up to 25 kt. SCA headlines will likely be needed for the Ches. Bay, lower James River, and Currituck Sound. Local wind probs shows >80% chc of 18 kt sustained winds from ~06z to ~15z Tuesday ahead of the front. Waves are currently ~1 ft and seas are 2-3 ft through Monday afternoon. Waves are expected to peak at 3-4 ft in the Ches. Bay early Tuesday morning, with the seas peaking Tuesday evening at 4-5 ft (3-4 ft nearshore). Seas may remain slightly elevated early Wednesday morning, but will fall back to sub-SCA conditions Wednesday afternoon through the end of the week. A Moderate Rip Current Risk remains in place today over the northern waters, with Low Rip Risk over southern waters. Low Rip Current Risk is expected across all beaches tomorrow. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/NB NEAR TERM...AJZ SHORT TERM...AJZ/NB LONG TERM...AJZ/NB AVIATION...AJZ MARINE...KMC/LKB
Hazardous weather outlook, Jun 29, 3:53 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 353 PM EDT Sun Jun 29 2025 NCZ012>017-030>032-102-302000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 353 PM EDT Sun Jun 29 2025 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible later Tuesday with localized strong to severe gusts and localized flooding the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ022>024-VAZ065>068-076>090-092-093-095>098-513-514-516-518-520- 522>525-302000- Wicomico-Somerset-Inland Worcester-Mecklenburg-Lunenburg-Nottoway- Amelia-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George (including Hopewell and Petersburg)-Charles City- New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)-Eastern Henrico- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 353 PM EDT Sun Jun 29 2025 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible this afternoon into this evening with localized strong to severe wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Tuesday with localized strong to severe gusts and localized flooding the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ025-VAZ099-100-302000- Maryland Beaches-Accomack-Northampton- 353 PM EDT Sun Jun 29 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered thunderstorms are possible this afternoon into this evening with localized strong to severe wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Tuesday with localized strong to severe gusts and localized flooding the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ021-VAZ048-060>062-064-069-075-509>512-515-517-519-521-302000- Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Powhatan-Westmoreland-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Henrico (Including the City of Richmond)- Western King William-Western King and Queen-Western Essex- 353 PM EDT Sun Jun 29 2025 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia and north central Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible this afternoon into this evening with localized strong to severe wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday afternoon and evening with localized strong to severe wind gusts the primary hazard. Scattered thunderstorms are possible Tuesday with localized strong to severe gusts and localized flooding the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:22 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
322 PM EDT Sun Jun 29 2025
VAZ075-076-521-522-291945-
Richmond VA-Westmoreland VA-Western Essex VA-Eastern Essex VA-
322 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN RICHMOND...SOUTH CENTRAL
WESTMORELAND AND CENTRAL ESSEX COUNTIES THROUGH 345 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tappahannock, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Tappahannock around 325 PM EDT.
Other locations impacted by this storm include Wellford, Ethel,
Naylors Beach, Kennard, Mount Landing, Brays Fork, Piney Grove,
Rexburg, Caret, and Dunbrooke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3787 7701 3803 7703 3807 7674 3785 7671
TIME...MOT...LOC 1922Z 272DEG 4KT 3795 7690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HETSpecial weather statement, Jun 29, 5:08 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
508 PM EDT Sun Jun 29 2025
VAZ083-511-512-515>517-292200-
Eastern Hanover VA-New Kent VA-Western King William VA-
Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
508 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW KENT...CENTRAL
HENRICO AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF RICHMOND
THROUGH 600 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Highland Park, or over Mechanicsville. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Mechanicsville, Highland Springs, and East Highland Park around
515 PM EDT.
Other locations impacted by this storm include Richmond
International, Fair Oaks, Solomons Store, Chamberlayne, Atlee,
Ashcake, Sandston, Westwood, and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 7721 3760 7711 3749 7733 3760 7749
3767 7745 3770 7742 3771 7739 3773 7736
TIME...MOT...LOC 2108Z 205DEG 1KT 3759 7737
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:22 PM EDT | Special Weather Statement | AKQ | Essex, Richmond | 23 min |
| Jun 29, 4:29 PM EDT | Areal Flood Advisory | AKQ | Essex | 3 hr |
| Jun 29, 5:08 PM EDT | Special Weather Statement | AKQ | City of Richmond | 52 min |
| Jun 29, 5:41 PM EDT | Areal Flood Advisory | AKQ | Hanover, Henrico, King William, City of Richmond | 3 hr |
| Jun 29, 6:18 PM EDT | Special Weather Statement | AKQ | Henrico | 42 min |
| Jun 29, 6:51 PM EDT | Special Weather Statement | AKQ | Caroline | 39 min |
| Jun 29, 6:28 PM EDT | Special Weather Statement | AKQ | Dorchester | 47 min |
| Jun 29, 7:00 PM EDT | Special Weather Statement | AKQ | Wicomico | 45 min |
| Jun 29, 7:02 PM EDT | Special Weather Statement | AKQ | Dorchester | 43 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.